# SDR GAIA99117

- Difficulty date: August 11, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N856AA
- Make and model: Boeing 727223
- Aircraft serial: 20997
- System (JASC): 2933 · Hydraulic Quantity Indicator
- Part: Connector
- Condition: Dirty
- Location: 'A' Hyd System
- Stage of operation: AP
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

FLT 518 - TOL-ATL - CLEARED FOR SHORT APPROACH BY ATC.  CREW PREPARED A/C FOR APPROACH BY EXTENDING THE FLAPS AND GEAR.  ATC THEN EXTENDED THE APPROACH, SO THE CREW RETRACTED THE FLAPS AND GEAR TO CLEAN UP THE AIRCRAFT.  AT THAT TIME, THE 'A' SYSTEM HYD QTY DROPPED TO LESS THAN 2 GAL AND THE LOW QTY LIGHT ILLUMINATED.  CREW DECLARED AN EMERGENCY, SO THE FLAPS WERE EXTENDED USING THE ALTERNATE SYS AND THE GEAR WAS EXTENDED MANUALLY.  A/C LANDED SAFELY W/O ANY FURTHER DIFFICULTIES.  AFTER LANDING, THE HYD QTY RETURNED TO NORMAL AND THE LOW QTY LIGHT EXTINGUISHED.  MX PRESSURIZED 'A' AND 'B' SYSTEM HYDRAULICS AND PERFORMED A VISUAL INSPECTION OF SYSTEMS FOR LEAKS, AND NO DEFECTS WERE NOTED.  REMOVED, CLEANED AND R
